Alert archive / Montana / Wind Chill Warnings in 2008
Wind Chill Warning 2, NWS Billings, MT
NWS Billings, MT issued this wind chill warning at Dec 14, 2008, 9:34 AM MST for Carter County, Fallon County, Montana. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 9:34 AM MST (16:34 UTC)
- Expired
- Dec 15, 2008, 9:43 AM MST
- In force
- 24 hr
- Issued by
- NWS Billings, MT
Counties Carter County, MT, Fallon County, MT
The radar
The Rapid City radar (KUDX), 238 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBYZ 141634 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 934 AM MST SUN DEC 14 2008 .A BITTERLY COLD ARCTIC AIRMASS WILL REMAIN OVER THE REGION TODAY THROUGH MONDAY. IN ADDITION...WINDS WILL RANGE FROM 10 TO 20 MPH. THIS WILL CREATE BITTERLY COLD WIND CHILLS IN THE 20 BELOW TO 50 BELOW ZERO RANGE. MTZ033-037-150445- /O.UPG.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ /O.NEW.KBYZ.WC.W.0002.081214T1634Z-081215T1300Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 934 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 6 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. BITTERLY COLD TEMPERATURES WILL REMAIN OVER THE AREA TODAY THROUGH MONDAY. THE COLD TEMPERATURES WILL COMBINE WITH WIND SPEEDS OF 15 TO 25 MPH TO PRODUCE VERY COLD WIND CHILLS OF 35 BELOW TO 50 BELOW ZERO. A WIND CHILL WARNING IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IN COVERED. $$ MTZ028>032-034>036-038>042-056>058-063>066-WYZ099-150445- /O.CON.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-SOUTHERN BIG HORN- EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...PRYOR...LODGE GRASS...BRIDGER...JOLIET... CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...LIVINGSTON...FISHTAIL...MCLEOD...SHERIDAN 934 AM MST SUN DEC 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WIND SPEEDS IN THE RANGE OF 10 TO 20 MPH TODAY THROUGH MONDAY MORNING...WILL PRODUCE VERY COLD WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
5 follow-up statements
000 WWUS45 KBYZ 142210 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 310 PM MST SUN DEC 14 2008 .ARCTIC AIR WILL REMAIN IN THE AREA TONIGHT. WINDS OF 10 TO 15 MPH COMBINED WITH THE COLD WILL CREATE VERY DANGEROUS WINDS CHILLS OF 20 TO 45 BELOW ZERO AT TIMES TONIGHT. MTZ029-034-035-039>042-056-057-064>066-142315- /O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...ROUNDUP...COLUMBUS...ABSAROKEE... BILLINGS...BRIDGER...JOLIET...CLYDE PARK...WILSALL...BIG TIMBER... RYEGATE...LAVINA...RED LODGE...HARDIN...CROW AGENCY...EMIGRANT... LIVINGSTON...FISHTAIL...MCLEOD 310 PM MST SUN DEC 14 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE WIND CHILL ADVISORY. ALTHOUGH TEMPERATURES WILL BE VERY COLD TONIGHT...WINDS WILL GENERALLY BE BELOW 10 MPH. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELED. EVEN THOUGH THE ADVISORY HAS BEEN CANCELED...THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IN COVERED. $$ MTZ033-037-151015- /O.CON.KBYZ.WC.W.0002.000000T0000Z-081215T1300Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 310 PM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. BITTERLY COLD TEMPERATURES WILL REMAIN OVER THE AREA TONIGHT. THE COLD TEMPERATURES WILL COMBINE WITH WIND SPEEDS OF 15 TO 25 MPH TO PRODUCE VERY COLD WIND CHILLS OF 35 BELOW TO 50 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED THIS EVENING...AS WIND WILL SLOWLY DECREASE THROUGH THE NIGHT. $$ MTZ028-030>032-036-038-058-063-WYZ099-151015- /O.CON.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ SOUTHERN WHEATLAND-TREASURE-NORTHERN ROSEBUD-CUSTER-POWDER RIVER- SOUTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...HYSHAM...COLSTRIP... FORSYTH...MILES CITY...BROADUS...PRYOR...LODGE GRASS... LAME DEER...JUDITH GAP...SHERIDAN 310 PM MST SUN DEC 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WIND SPEEDS IN THE RANGE OF 10 TO 20 MPH TONIGHT...WILL PRODUCE VERY COLD WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED THIS EVENING...AS WINDS WILL LIKELY DECREASE THROUGH THE NIGHT. $$
000 WWUS45 KBYZ 150353 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 853 PM MST SUN DEC 14 2008 .ARCTIC AIRMASS CENTERED OVER EASTERN MONTANA WILL KEEP TEMPERATURES IN THE 20 TO 30 BELOW RANGE OVERNIGHT. WINDS OF 10 TO 15 MPH COMBINED WITH THE BITTER COLD TEMPERATURES WILL CREATE VERY DANGEROUS WINDS CHILLS OF 30 TO 50 BELOW ZERO AT TIMES TONIGHT. MTZ028-030-038-063-WYZ099-150500- /O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ SOUTHERN WHEATLAND-TREASURE-SOUTHERN BIG HORN-JUDITH GAP- SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...HYSHAM...PRYOR... LODGE GRASS...JUDITH GAP...SHERIDAN 853 PM MST SUN DEC 14 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE SUBSIDED THIS EVENING AND ARE EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. THOUGH THE THREAT OF DANGEROUS WIND CHILLS HAS PASSED...AIR TEMPERATURES WILL RANGE FROM 20 TO 30 BELOW ZERO TONIGHT. IF VENTURING OUTDOORS TONIGHT BE SURE TO TAKE PRECAUTIONS AGAINST FROSTBITE AS EXPOSED SKIN CAN FREEZE QUICKLY AT THESE COLD TEMPERATURES. $$ MTZ033-037-151300- /O.CON.KBYZ.WC.W.0002.000000T0000Z-081215T1300Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 853 PM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. BITTERLY COLD TEMPERATURES WILL REMAIN OVER THE AREA TONIGHT. THE COLD TEMPERATURES WILL COMBINE WITH WIND SPEEDS OF 10 TO 20 MPH TO PRODUCE VERY COLD WIND CHILLS OF 35 BELOW TO 50 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED LATE THIS EVENING...AS WIND SPEEDS WILL SLOWLY DECREASE THROUGH THE NIGHT. $$ MTZ031-032-036-058-151300- /O.CON.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BROADUS...LAME DEER 853 PM MST SUN DEC 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WIND SPEEDS IN THE RANGE OF 10 TO 20 MPH TONIGHT...WILL PRODUCE VERY COLD WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED LATE THIS EVENING...AS WIND SPEEDS WILL DECREASE THROUGH THE NIGHT. $$
000 WWUS45 KBYZ 151045 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 345 AM MST MON DEC 15 2008 .ARCTIC AIRMASS CENTERED OVER EASTERN MONTANA WILL KEEP TEMPERATURES IN THE 20 TO 30 BELOW RANGE OVERNIGHT. WINDS OF 10 TO 15 MPH COMBINED WITH THE BITTER COLD TEMPERATURES WILL CREATE VERY DANGEROUS WINDS CHILLS OF 30 TO 50 BELOW ZERO AT TIMES TONIGHT. MTZ031-032-036-058-151145- /O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BROADUS...LAME DEER 345 AM MST MON DEC 15 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND CHILL ADVISORY. IT WILL CONTINUE TO BE BITTERLY COLD TODAY BUT WINDS HAVE DECREASED ACROSS THE AREA. EXPECT TEMPERATURES EARLY THIS MORNING AROUND 25 DEGREES BELOW ZERO TO ONLY RISE AGAIN INTO THE TEENS BELOW ZERO TODAY. THE BITTER COLD IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THE WEEK. $$ MTZ033-037-151800- /O.EXT.KBYZ.WC.W.0002.000000T0000Z-081215T1800Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 345 AM MST MON DEC 15 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. WIND CHILLS VALUES OF 40 TO 50 DEGREES BELOW ZERO CONTINUE TO BE REPORTED OVER FALLON AND CARTER COUNTIES AND ARE EXPECTED TO PERSIST UNTIL MIDDAY TODAY. TEMPERATURES AROUND 25 DEGREES BELOW ZERO WILL SLOWLY RISE THIS MORNING BUT ARE ONLY EXPECTED TO REACH THE TEENS BELOW ZERO THIS AFTERNOON. WINDS THIS MORNING OF 10 TO 15 MPH SHOULD WEAKEN AROUND MIDDAY CAUSING WIND CHILLS FACTORS TO DECREASE. THOSE PLANNING TO VENTURE OUTSIDE SHOULD DRESS WARMLY AND LIMIT ANY BARE SKIN TO PROLONGED EXPOSURE. $$
000 WWUS45 KBYZ 151049 CCA WSWBYZ URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 347 AM MST MON DEC 15 2008 .EXTREME COLD WILL CONTINUE ACROSS SOUTHERN MONTANA TODAY WITH WINDS CONTINUING TO GENERATE DANGEROUS WIND CHILLS ACROSS PORTIONS OF SOUTHEAST MONTANA. MTZ031-032-036-058-151200- /O.CAN.KBYZ.WC.Y.0006.000000T0000Z-081215T1300Z/ NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BROADUS...LAME DEER 347 AM MST MON DEC 15 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND CHILL ADVISORY. IT WILL CONTINUE TO BE BITTERLY COLD TODAY BUT WINDS HAVE DECREASED ACROSS THE AREA. EXPECT TEMPERATURES EARLY THIS MORNING AROUND 25 DEGREES BELOW ZERO TO ONLY RISE AGAIN INTO THE TEENS BELOW ZERO TODAY. THE BITTER COLD IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THE WEEK. $$ MTZ033-037-151800- /O.COR.KBYZ.WC.W.0002.000000T0000Z-081215T1800Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 347 AM MST MON DEC 15 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. WIND CHILL VALUES OF 40 TO 50 DEGREES BELOW ZERO CONTINUE TO BE REPORTED OVER FALLON AND CARTER COUNTIES AND ARE EXPECTED TO PERSIST UNTIL MIDDAY TODAY. TEMPERATURES AROUND 25 DEGREES BELOW ZERO WILL SLOWLY RISE THIS MORNING BUT ARE ONLY EXPECTED TO REACH THE TEENS BELOW ZERO THIS AFTERNOON. WINDS THIS MORNING OF 10 TO 15 MPH SHOULD WEAKEN AROUND MIDDAY CAUSING WIND CHILL FACTORS TO DECREASE. THOSE PLANNING TO VENTURE OUTSIDE SHOULD DRESS WARMLY AND LIMIT ANY BARE SKIN TO PROLONGED EXPOSURE. $$
000 WWUS45 KBYZ 151643 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 943 AM MST MON DEC 15 2008 MTZ033-037-151745- /O.CAN.KBYZ.WC.W.0002.000000T0000Z-081215T1800Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 943 AM MST MON DEC 15 2008 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE WIND CHILL WARNING. ALTHOUGH THE WIND CHILL WARNING HAS BEEN CANCELED...IT WILL BE VERY COLD TODAY. HIGH TEMPERATURES MAY REACH ONLY AS HIGH AS AROUND 15 BELOW ZERO. IF VENTURING OUTDOORS TODAY...DRESS WARMLY AND LIMIT ANY BARE SKIN TO PROLONGED EXPOSURE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 9:25 AM MST, 9 minutes earlier.
Area forecast discussion, Dec 14, 9:25 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
925 AM MST SUN DEC 14 2008
.SHORT TERM...VALID FOR TDY AND MON...
FORECAST IN GOOD SHAPE AND WILL BE DOING SOME TWEAKING...AS MAIN
MESSAGE IS BITTER COLD TEMPERATURES.
TODAY...HARD TO SAY EXACTLY HOW MUCH TEMPERATURES WILL RECOVER...BUT
LIKELY NOT VERY MUCH...BUT THERE WILL BE SOME SUNSHINE TODAY SO
TEMPERATURES COULD WARM A BIT. FIGURED TEMPERATURES WILL EITHER
STAY STEADY OR MORE THAN LIKELY WARM ABOUT 5 DEGREES. HAVE TWEAKED
HIGHS TO THIS THOUGHT BASED ON CURRENT TEMPERATURES. CURRENT
TEMPERATURES ARE VERY COLD SO MOST AREAS WILL NOT CLIMB ABOUT THE
DOUBLE DIGIT BELOW ZERO AREA...OR AT LEAST HIGHER SINGLE DIGITS.
WIND CHILL WARNING VALUES CONTINUE TO BE MET IN FALLON AND CARTER
COUNTIES AND SHOULD THROUGH AT LEAST MOST OF THE REMAINDER OF THE
DAY. WINDS PROBABLY WILL LET DOWN ENOUGH LATER TONIGHT...BUT TO BE
SAFE RIGHT NOW WILL UPGRADE ADVISORY TO WARNING THERE AND GO
THROUGH THE NIGHT. THIS WILL ALSO BLEND WITH NEIGHBORING OFFICES.
LOOKS LIKE MOST OF THE SNOW IS DONE FOR TODAY EXCEPT FOR A FEW
FLURRIES...SO HAVE ALSO TWEAKED THIS.
WILL BE AN INCREASE IN CLOUD LATER TONIGHT WHICH WILL PROBABLY
HOLD UP LOWS IN WEST AND CENTRAL ZONES...BUT WITH VERY COLD START
AND FRESH SNOW...WILL ALSO BE A VERY QUICK DROP AROUND SUNSET...SO
WILL NOT BE TOUCHING CURRENT LOW TEMPERATURE FORECAST. RASCH
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
AGAIN ONLY MINOR ADJUSTMENTS TO THE EXTENDED FORECAST THIS
MORNING WITH CONTINUED UNSETTLED AND COLD PATTERN.
ARCTIC AIRMASS EXITS THE AREA ON TUESDAY AND EARLY
WEDNESDAY LEADING TO SOME SLIGHTLY WARMER TEMPERATURES ACROSS THE
AREA. AM NOT OVERLY CONFIDENT WITH INTENSITY OF WARMUP WITH SNOW
COVER ACROSS THE REGION...SO DID LOWER WED HIGHS A BIT. CHANCES
FOR PRECIP APPEAR TO MAINLY CONFINED TO THE HIGHER TERRAIN AND
FOOTHILLS THROUGH THE BULK OF THE EXTENDED. APPEARS OUR BEST CHANCE
FOR POPS SPREADING INTO THE PLAINS IS STRONG TROUGH WITH GOO UPPER
DIVERGENCE CROSSES THE REGION THURSDAY AND FRIDAY...HELD OFF ON
INCREASING POPS AT THIS TIME AS TIMING SEEMED A LITTLE OFF...BUT
LOOKS LIKE WILL NEED FURTHER ATTENTION IN FUTURE AS TIMING SHAKES
OUT. THIS SYSTEM WILL BRING ANOTHER COLD SURGE INTO THE REGION
WITH HIGHS IN THE SINGLE DIGITS BY FRIDAY AND SATURDAY...TIMING
AND INTENSITY OF COLD IS AGAIN IN QUESTION...SO COLDEST TEMPS
COULD END UP IN OVERNIGHT HOURS...WITH QUICKER PASSAGE. EXTENDED
END ON A HIGH POINT WITH A WARMUP IN THE WORKS...LEANING TOWARD
HIGHS IN THE 20S BY SUNDAY. DID NOT GO THAT WARM CONSIDERING SNOW
COVER IN PLACE...AND COLD TEMPS ON TAP BETWEEN NOW AN THEN...BUT
DID TREND TEMPS UPWARD. GILSTAD
&&
.AVIATION...
LIGHT SNOW WILL CONTINUE ACROSS THE AREA TODAY. THIS WILL RESULT
IN MAINLY LOCALIZED IFR AND LIFR CONDITIONS THROUGH THE DAY.
MOUNTAIN OBSCURATIONS CAN ALSO BE EXPECTED. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 911 922/908 916/000 905/012 004/010 901/003 906/006
1/M 45/S 42/S 11/B 22/S 33/S 21/B
LVM 910 915/905 912/005 901/016 007/010 905/012 000/013
1/M 44/S 42/S 11/B 23/S 33/S 22/S
HDN 913 923/905 919/002 905/015 901/015 903/008 904/007
1/M 34/S 52/S 11/B 12/S 32/S 21/B
MLS 911 929/910 922/906 913/009 903/007 907/004 908/003
1/M 22/S 31/I 01/U 12/S 22/S 21/B
4BQ 913 928/908 920/000 909/014 902/015 904/010 904/009
1/M 24/S 42/S 01/B 12/S 22/S 22/S
BHK 912 929/913 924/904 910/006 905/007 907/006 908/004
1/M 22/S 31/I 01/U 12/S 22/S 21/B
SHR 913 923/904 917/006 907/019 903/018 902/015 902/013
2/S 55/S 52/S 11/B 22/S 23/S 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM MST MONDAY FOR ZONES
28>32-34>36-38>42-56>58-63>66.
WIND CHILL WARNING IN EFFECT UNTIL 6 AM MST MONDAY FOR ZONES
33-37.
WY...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM MST MONDAY FOR ZONE
99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 14, 4:14 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 414 AM MST SUN DEC 14 2008 MTZ028>042-056>058-063>068-WYZ098-099-151115- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 414 AM MST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT BITTER COLD AIR WILL REMAIN OVER THE AREA TODAY WITH AFTERNOON HIGH TEMPERATURES OF ONLY 5 TO 10 BELOW ZERO EXPECTED. THE BITTER COLD AIR WILL COMBINE WITH NORTH WINDS OF 10 TO 20 MPH TO PRODUCE VERY COLD WIND CHILLS OF 30 TO 40 BELOW ZERO. IF YOU MUST TRAVEL TODAY AND TONIGHT...USE EXTREME CAUTION AS THESE COLD TEMPERATURES CAN CAUSE FROST BITE TO OCCUR ALMOST INSTANTLY WITH EXPOSED SKIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD TEMPERATURES AND WIND CHILLS WILL CONTINUE MONDAY AND TUESDAY ACROSS THE REGION. LIGHT SNOW IS ALSO EXPECTED TO CONTINUE THROUGH EARLY IN THE WEEK...WITH WIDESPREAD ACCUMULATIONS OF AN INCH OR TWO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:16 PM MST | Wind Chill Advisory | BYZ | Big Horn, Carbon, Carter, Custer, Fallon, Golden Valley and 8 more | 31 hr |
Nearby
Wind Chill Warnings in Montana, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.